Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 16, NWS Miami, FL

March 5, 2007Collier County, Florida

NWS Miami, FL issued this red flag warning at Mar 5, 2007, 9:50 PM EST for Collier County, Florida. It took effect at Mar 6, 2007, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2007, 9:50 PM EST (02:50 UTC)
In effect from
Mar 6, 2007, 11:00 AM EST
Expired
Mar 6, 2007, 7:00 PM EST
In force
8 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 2.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 060250
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
950 PM EST MON MAR 5 2007

FLZ063-066-069-070-061100-
/O.UPG.KMFL.FW.A.0010.070306T1700Z-070307T0600Z/
/O.NEW.KMFL.FW.W.0016.070306T1600Z-070307T0000Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
950 PM EST MON MAR 5 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST TUESDAY. THIS
WARNING REPLACES THE FIRE WEATHER WATCH THAT WAS PREVIOUSLY IN EFFECT
FOR THE WARNING AREA.

MOSTLY SUNNY SKIES WILL ALLOW FOR THE EFFICIENT MIXING OF DRY AIR
NEAR THE SURFACE DURING THE LATE MORNING AND EARLY AFTERNOON
HOURS. THIS...COUPLED WITH THE DRY SURFACE AIRMASS ALREADY IN
PLACE ACROSS THE WARNING AREA...WILL RESULT IN RELATIVE HUMIDITY
VALUES FALLING BELOW 35 PERCENT FOR AT LEAST FOUR CONSECUTIVE
HOURS FROM LATE TUESDAY MORNING INTO THE EARLY PART OF THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

70/DD
1 follow-up statement
000 
WWUS82 KMFL 061132
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
632 AM EST TUE MAR 6 2007

FLZ063-066-069-070-070000-
/O.CON.KMFL.FW.W.0016.070306T1600Z-070307T0000Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
632 AM EST TUE MAR 6 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EST THIS EVENING FOR GLADES, HENDRY, AND COLLIER COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT FOR GLADES...HENDRY...AND
COLLIER COUNTIES EFFECTIVE FROM 11 AM TO 7 PM EST TODAY FOR
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE. 

SUNNY SKIES TODAY WILL ALLOW TEMPERATURES TO WARM INTO THE MIDDLE
TO UPPER 70S ACROSS THE AREA. AFTERNOON MIXING WILL ALLOW RHS TO
PLUMMET THIS AFTERNOON...FALLING WELL BELOW 35 PERCENT FOR LONG
DURATION. MIN RHS IN THE 20S ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON...LEADING TO A DANGEROUS WILDFIRE POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 2:26 PM EST, 7 hours 24 minutes earlier.

Area forecast discussion, Mar 5, 2:26 PM EST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EST MON MAR 5 2007

.DISCUSSION...HIGH PRESSURE OVER SOUTHEAST TEXAS WILL MOVE
NORTHEAST TO THE MID ATLANTIC COAST BY TUESDAY NIGHT AND THIS WILL
BRING THE LOW LEVEL WINDS AROUND TO THE EAST BUT LIGHT. ANOTHER
VERY WEAK FRONT MOVES THROUGH EARLY THURSDAY WITH A REINFORCING
HIGH PRESSURE MOVING SOUTHEAST FROM THE NORTHERN PLAINS. THEN
STARTING FRIDAY, A SLIGHT CHANCE OF SHOWERS WILL BE POSSIBLE
FRIDAY THROUGH AT LEAST THE WEEKEND AS AN INVERTED TROUGH MOVES
SLOWLY WEST OVER SOUTH FLORIDA, NOTHING REALLY IMPRESSIVE. A LAND
BREEZE WILL FORM EAST COAST TONIGHT BUT IN DOUBT FOR TUESDAY NIGHT.

&&

.AVIATION...VFR CONDITIONS FOR ALL TERMINALS EXPECTED TO PERSIST
THROUGH THE EVENING AND NIGHT TIME HOURS AS DRY AND VERY STABLE
LOCAL ATMOSPHERIC CONDITIONS PERSIST ACROSS SOUTH FLORIDA.

&&

.MARINE...MODERATE NORTH TO NORTHEAST WINDS AGAINST THE GULF
STREAM WILL KEEP THE SEAS 8 TO 10 FEET AND AS THEY BECOME EAST,
THE SEAS WILL BE SUBSIDING TO LESS THAN 7 FEET BY LATER TUESDAY
NIGHT.

&&

.FIRE WEATHER...RED FLAG WARNING CONDITIONS VERIFYING IN MOST
AREAS ATTM. THE NORTHWEST INTERIOR HAS A FIRE WEATHER WATCH IN
PLACE FOR TUESDAY AFTERNOON. DO NOT FORESEE A CONCERN WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  53  74  61  78 / 0 -  -  -
FORT LAUDERDALE  57  75  63  78 / 0 -  -  -
MIAMI            56  75  64  79 / 0 -  -  -
NAPLES           48  74  55  80 / 0 0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
     FLZ075.

     FIRE WEATHER WATCH TUESDAY AFTERNOON FOR FLZ063-FLZ066-FLZ069-
     FLZ070.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EST TUESDAY
     FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Mar 5, 6:04 PM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
604 PM EST MON MAR 5 2007

FLZ063-066>075-061100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
603 PM EST MON MAR 5 2007

...WIND CHILLS BELOW 45 DEGREES INTERIOR AND NORTH LATE TONIGHT...
...GULF STREAM SEAS AROUND 10 FEET TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER
30S TO AROUND 40 DEGREES ACROSS GLADES AND HENDRY COUNTIES TONIGHT, WITH
LIGHT WINDS PRODUCING WIND CHILLS OF 35 TO 40 DEGREES VERY LATE
TONIGHT. LOW TEMPERATURES WILL DROP INTO THE 40 TO 45 DEGREE RANGE
ACROSS INTERIOR COLLIER, WESTERN PALM BEACH, AND WESTERN BROWARD
COUNTIES TONIGHT, WITH WIND CHILLS AROUND 40 POSSIBLE LATE TONIGHT
IN THESE AREAS. WIND CHILLS AROUND 45 DEGREES WILL BE POSSIBLE
LATE TONIGHT ACROSS METRO PALM BEACH COUNTY AND COASTAL COLLIER COUNTY.

WAVES: NORTHERLY WINDS WILL KEEP GULF STREAM SEAS AROUND 10 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GULF STREAM SEAS WILL REMAIN ABOVE 8 FEET THROUGH TUESDAY.

WINDS WILL BECOME NORTHEAST TO EAST AND THE RIP CURRENT POTENTIAL
MAY INCREASE ALONG THE ATLANTIC BEACHES TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.